How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Doctor (MD)
Category: Health
Satisfied Customers: 63857
Experience:  Practice Director
24257177
Type Your Health Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

Leg edema progressing over a week with 7lb weight gain. On

Customer Question

Leg edema progressing over a week with 7lb weight gain. On Gabapentin for neuropathy and mental health issues. gradual increase of dose from 300 mg 3/7/16 to 600mg then 900 mg on 4/28 then 1200 .Saw cardiologist today. Been on midodrine for ortho static hypotension. Cardiologist feels it is not cardiac. Been on lasiks 20 mg am Pottasium 40 mgER x 5 days with little improvement. Psychiatrist was told of edema but increased gaba so obviously not aware of side effect. Want told wean off but Plz advise how told be weaned..
JA: What seems to make the symptoms worse or better? Have you noticed any swelling?
Customer: severe swelling. Little improvement laying down.
JA: Is there anything else the Doctor should be aware of?
Customer: No
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 7 months ago.
Category: Health
Expert:  DrRussMD replied 7 months ago.

Hello

Gaba does not require weaning in most cases.

However, that is not up to you alone, or us.

That needs to be done by your doctor.

He might simply reverse the dosing, going down step by step over a week.

It is usually not needed.

Edema can also be from bad veins in the legs, liver disease, kidney disease and thyroid disease.

All of these need to be ruled out.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/